Texas, 2007

Drought in Texas, January 1 to 31, 2007

January 1 to 31, 2007 · NWS SJT · 18 events in 18 counties and zones

The drought improved some due to several precipitation events during the month of January. However severe to extreme drought conditions continued over the southeastern two thirds of West Central Texas.

Where it happened

Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

The drought improved some due to several precipitation events during the month of January. However severe to extreme drought conditions continued over the southeastern two thirds of West Central Texas. Ranchers continue to sell off livestock due to dry stock ponds. Despite recent precipitation and low winter time evaporation, many lakes continue to experience water losses due to municipal water use.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Dec 31, 11:37 PM CST, 23 minutes earlier.

Area forecast discussion, Dec 31, 11:37 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1137 PM CST SUN DEC 31 2006

.AVIATION...
VFR CONDITIONS WITH LIGHT NORTH TO NORTHEAST WINDS THROUGH TAF
PERIOD.

&&

.PREV DISCUSSION... /ISSUED 908 PM CST SUN DEC 31 2006/

UPDATE...
OVERALL FORECAST LOOKS ON TRACK. DROPPED MIN TEMPS A COUPLE OF
DEGREES FOR TONIGHT AS TEMPS HAVE DROPPED INTO THE MID/UPPER 30S
ALREADY. MID/LOWER 20S LOOK GOOD FOR LOW TEMPS AS LONG AS WINDS
REMAIN RATHER LIGHT TO CALM WITH CLEAR SKIES. NOTICED THAT 00Z
NAM/WRF RUN HAS COME IN MORE WET THAN PREVIOUS FORECAST WITH HIGH
POPS FOR THE WED/THU TIME FRAME. WILL LOOK AT THE NEW GFS RUN WHEN
IT COMES IN AND SUGGEST ANY CHAGNES TO MIDSHIFT FOR THE NEXT
FORECAST PACKAGE.  LATEST UPDATE SHOULD BE OUT SHORTLY.

10

PREV DISCUSSION... /ISSUED 535 PM CST SUN DEC 31 2006/

AVIATION...
VFR CONDITIONS NEXT 24 HOURS. LIGHT NORTH WINDS TONIGHT...LIGHT
NORTHEAST WINDS MONDAY.

PREV DISCUSSION... /ISSUED 302 PM CST SUN DEC 31 2006/

SHORT TERM...
GUSTY NORTHWEST WINDS HAVE FOLLOWED THE UPPER LEVEL LOW THIS
AFTERNOON. THIS NORTHWEST FLOW WILL BRING IN DRIER AIR TONIGHT
WHILE A SURFACE HIGH SETTLES IN OVER TEXAS TONIGHT. WINDS WILL
DIMINISH FAIRLY RAPIDLY AFTER SUNSET TONIGHT AS PRESSURE RISES
DECREASE. THIS WILL ALLOW TEMPERATURES TO FALL TO FREEZING OR
INTO THE UPPER 20S TONIGHT WITH CLEAR SKIES ALLOWING GOOD
RADIATIONAL COOLING. THERE WILL ALSO BE A COUPLE VALLEY LOCATIONS
THAT WILL FALL INTO THE MID 20S DUE TO COLD AIR DRAINAGE.
OTHERWISE...GOING DRY FORECAST WILL CONTINUE.

LONG TERM...
WILL CONTINUE TO SEE FAIRLY COOL TO NEAR NORMAL TEMPERATURES ON
MONDAY AND TUESDAY ACROSS THE AREA UNDER INCREASINGLY SOUTHWEST
FLOW ALOFT AS THE NEXT UPPER LEVEL LOW APPROACHES THE AREA FROM
THE WEST/SOUTHWEST AFTER MOVING SOUTH ACROSS AZ. SHOULD SEE FAIRLY
COOL LOWS AGAIN TUESDAY MORNING AS DRY AIR WILL STILL BE IN
PLACE...AND WINDS WILL BE ABLE TO DIMINISH OVERNIGHT.

THE APPROACHING UPPER LEVEL LOW WILL CAUSE WINDS TO BACK IN THE
LOW LEVELS BEGINNING TUESDAY...WHICH WILL ALLOW MOISTURE TO BEGIN
MAKING PROGRESS BACK INTO THE AREA. FOR THIS REASON...HAVE KEPT
WARMER LOWS TUESDAY NIGHT WITH THE ADDED MOISTURE AND POSSIBILITY
FOR CLOUD COVER. TUESDAY NIGHT WILL ALSO BE THE FIRST PERIOD WITH
A CHANCE FOR PRECIPITATION...MAINLY FOR WEST/SOUTHWESTERN
COUNTIES. HAVE INSERTED A RAIN/SNOW CHANCE FOR THE NORTHWESTERN
COUNTIES...WHILE LEAVING THE SOUTHWESTERN AREAS AS ALL RAIN FOR
THE INCREASED MOISTURE/ANTICIPATED WARMER OVERNIGHT LOWS. THERE IS
STILL SOME QUESTION CONCERNING THE EXACT TRACK OF THE UPPER LEVEL
LOW AS IT MOVES EAST ACROSS THE TEXAS AREA. HOWEVER...TIMING OF
EACH DIFFERENT TRACK STILL ALLOWS FOR THE MOST PROBABLE TIMING OF
PRECIP FOR OUR AREA TO BE ON WEDNESDAY INTO WEDNESDAY NIGHT. WITH
THE POSSIBILITY OF A SOUTHERN TRACK TO THE LOW AS ADVERTISED BY
THE DGEX HAVE CONTINUED TO KEEP HIGHER POPS ACROSS THE SOUTHERN
COUNTIES. WITH MAINLY SUNNY SKIES FOLLOWING THE LOW ON THURSDAY
AND FRIDAY...TEMPERATURES WILL QUICKLY WARM UP ACROSS THE
AREA...AND HIGHS MAY NEED TO BE RAISED FURTHER FROM THE CURRENT
FORECAST FOR THURSDAY. TEMPERATURES WILL BRIEFLY WARM INTO THE
60S TO NEAR 70 ON FRIDAY UNDER CLEAR SKIES...AND WARM/DRY
SOUTHWESTERLY LOW LEVEL FLOW.

A COLD FRONT WILL DIVE SOUTH ACROSS TEXAS FRIDAY NIGHT/SATURDAY
MORNING BRINGING COLDER TEMPERATURES FOR THE WEEKEND. RAIN CHANCES
ARE LIMITED AS TIMING FOR SYNOPTIC LIFT AND THE FRONT DO NOT
APPEAR FAVORABLE AT THIS TIME...AS THE UPPER LEVEL TROUGH LAGS
BACK TO THE WEST AS THE FRONT MOVES THROUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  51  24  54  29 /   0   0   0   0
SAN ANGELO  56  25  55  28 /   0   0   0   0
JUNCTION  62  23  60  28 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

09
Hazardous weather outlook, Dec 31, 2:17 PM CST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
217 PM CST SUN DEC 31 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
217 PM CST SUN DEC 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN UPPER LEVEL STORM SYSTEM IS FORECAST TO MOVE EAST ACROSS
NORTHERN MEXICO TUESDAY NIGHT AND WEDNESDAY...AND INTO TEXAS
WEDNESDAY NIGHT. THE APPROACH OF THIS SYSTEM WILL BRING A
CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 drought. Local standard time, as filed.

Drought, Brown

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Brown forecast zone
Reported by
Unknown
Coordinates
31.774, -99.000 (the zone’s center; the record gives no point)

Drought, Callahan

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Callahan forecast zone
Reported by
Unknown
Coordinates
32.298, -99.373 (the zone’s center; the record gives no point)

Drought, Coke

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Coke forecast zone
Reported by
Unknown
Coordinates
31.889, -100.530 (the zone’s center; the record gives no point)

Drought, Coleman

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Coleman forecast zone
Reported by
Unknown
Coordinates
31.773, -99.454 (the zone’s center; the record gives no point)

Drought, Concho

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Concho forecast zone
Reported by
Unknown
Coordinates
31.327, -99.864 (the zone’s center; the record gives no point)

Drought, Crockett

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Crockett forecast zone
Reported by
Unknown
Coordinates
30.723, -101.412 (the zone’s center; the record gives no point)

Drought, Irion

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Irion forecast zone
Reported by
Unknown
Coordinates
31.304, -100.982 (the zone’s center; the record gives no point)

Drought, Kimble

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Kimble forecast zone
Reported by
Unknown
Coordinates
30.487, -99.749 (the zone’s center; the record gives no point)

Drought, Mason

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Mason forecast zone
Reported by
Unknown
Coordinates
30.718, -99.226 (the zone’s center; the record gives no point)

Drought, McCulloch

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
McCulloch forecast zone
Reported by
Unknown
Coordinates
31.199, -99.347 (the zone’s center; the record gives no point)

Drought, Menard

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Menard forecast zone
Reported by
Unknown
Coordinates
30.890, -99.821 (the zone’s center; the record gives no point)

Drought, Runnels

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Runnels forecast zone
Reported by
Unknown
Coordinates
31.831, -99.976 (the zone’s center; the record gives no point)

Drought, San Saba

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
San Saba forecast zone
Reported by
Unknown
Coordinates
31.155, -98.818 (the zone’s center; the record gives no point)

Drought, Schleicher

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Schleicher forecast zone
Reported by
Unknown
Coordinates
30.897, -100.539 (the zone’s center; the record gives no point)

Drought, Shackelford

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Shackelford forecast zone
Reported by
Unknown
Coordinates
32.736, -99.354 (the zone’s center; the record gives no point)

Drought, Sutton

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Sutton forecast zone
Reported by
Unknown
Coordinates
30.498, -100.538 (the zone’s center; the record gives no point)

Drought, Taylor

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Taylor forecast zone
Reported by
Unknown
Coordinates
32.301, -99.890 (the zone’s center; the record gives no point)

Drought, Tom Green

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Tom Green forecast zone
Reported by
Unknown
Coordinates
31.404, -100.462 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, January 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8340, 8341, 8342, 8343, 8344, 8345, 8348, 8350, 8352, 8353, 8355, 8357, 8358, 8359, 8363, 8366, 8368, 8369.